Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Oct 4, 2012, 4:12 PM EDT for Clay County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2012, 4:12 PM EDT (20:12 UTC)
- Expired
- Oct 4, 2012, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 64 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS82 KJAX 042012 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT THU OCT 4 2012 FLZ032-037-042045- CLAY-PUTNAM- 412 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CLAY AND NORTHERN PUTNAM COUNTIES FOR EXCESSIVE LIGHTNING AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF GREEN COVE SPRINGS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GREEN COVE SPRINGS THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3000 8177 2999 8163 2977 8170 2978 8188 TIME...MOT...LOC 2012Z 275DEG 3KT 2992 8172 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 2:01 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 4, 2:01 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EDT THU OCT 4 2012 .SHORT TERM...MOIST DEEP SW FLOW REMAINS OVER THE AREA WITH SURFACE FRONT REMAINING OVER NE FL. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP AND INCREASE MAINLY OVER NE FL THIS AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHER THAN IN SE GA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. AREAS OF FOG EXPECTED AGAIN LATE TONIGHT/EARLY FRIDAY MORNING AS LOW LEVEL MOISTURE REMAINS HIGH ALONG WITH LIGHT WINDS. UPPER TROUGHING WILL AMPLIFY THE NEXT FEW DAYS OVER THE EASTERN U.S. WHICH WILL PUSH THE STALLED FRONT AND MOISTURE FURTHER SOUTH DECREASING THE RAIN CHANCES THIS WEEKEND. A COLD FRONT FROM THE NW WILL MOVE ACROSS THE AREA LATE SUNDAY WHICH WILL BEGIN AN ONSHORE FLOW PATTERN FOR NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE WEEKEND WITH HUMID CONDITIONS CONTINUING. .LONG TERM...MONDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE TO THE NORTH WILL RESULT IN A NE FLOW EARLY NEXT WEEK. COOLER AND LESS HUMID CONDITIONS WILL PREVAIL WITH A CHANCE OF COASTAL SHOWERS. A COLD FRONT WILL MOVE THROUGH AT MID WEEK WITH ANOTHER HIGH BUILDING TO THE NORTH CONTINUING THE ONSHORE WINDS. TEMPS AND POPS WILL BE NEAR CLIMO. && .AVIATION... CONVECTION WILL BE SLOW TO MOVE TODAY WITH LIGHT WINDS AND ONCE A FIELD GOES DOWN WITH CEILING AND RAIN LIKELY TO STAY THAT WAY FOR AN EXTENDED PERIOD. EXPECT CONVECTION CEILINGS TO BE BETWEEN 15KFT-25KFT. && .MARINE... LIGHT FLOW CONTINUES THROUGH THE WEEKEND WITH WINDS AND SEA BELOW SMALL CRAFT EXERCISE CAUTION CRITERIA. LOOKS LIKE A MILD NORTHEASTER FOR EARLY NEXT WEEK. RIP CURRENTS: LOW RISK ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 87 64 90 / 30 20 20 10 SSI 72 84 70 85 / 30 30 10 10 JAX 70 86 69 87 / 40 40 30 20 SGJ 75 84 72 85 / 40 50 40 30 GNV 70 87 68 88 / 40 50 40 30 OCF 70 89 70 88 / 40 50 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/SANDRIK/WALKER
Hazardous weather outlook, Oct 4, 4:00 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT THU OCT 4 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 400 PM EDT THU OCT 4 2012 ...LOCALLY HEAVY RAINFALL OVER NORTHEAST FLORIDA THIS AFTERNOON AND EARLY EVENING... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A DIFFUSE FRONTAL BOUNDARY OVER THE AREA WILL CONTINUE TO PROVIDE A FOCUS FOR NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE OVER NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL AND HAIL WILL BE THE MAIN CONCERN. AREAS OF FOG ARE EXPECTED TO DEVELOP OVER THE AREA LATE TONIGHT AND EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Oct 4, 3:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 331 PM EDT THU OCT 4 2012 FLZ037-042000- PUTNAM- 331 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM COUNTY FOR STRONG WINDS VALID UNTIL 400 PM EDT... AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SATSUMA...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND POMONA PARK...SAN MATEO...SATSUMA...PALATKA...ORANGE MILLS AND EAST PALATKA THROUGH 400 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2970 8182 2970 8154 2950 8152 2949 8176 TIME...MOT...LOC 1931Z 138DEG 3KT 2956 8161 ZIBURA
Special weather statement, Oct 4, 3:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 352 PM EDT THU OCT 4 2012 FLZ025-032-042015- CLAY-DUVAL- 352 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY AND WESTERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING AND SMALL HAIL VALID UNTIL 415 PM EDT... AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF MIDDLEBURG...DRIFTING NORTH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MIDDLEBURG AND ASBURY LAKE THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3029 8199 3030 8179 2999 8182 3000 8201 TIME...MOT...LOC 1952Z 202DEG 2KT 3012 8193 ZIBURA
Local storm report, Oct 4, 3:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT THU OCT 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 S PALATKA 29.58N 81.66W
10/04/2012 E0.50 INCH PUTNAM FL LAW ENFORCEMENT
PUTNAM COUNTY LAW ENFORCEMENT REPORTS HALF INCH HAIL NEAR
DUNNS CREEK BRIDGE.
&&
LETROSpecial weather statement, Oct 4, 4:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT THU OCT 4 2012 FLZ025-033-042030- DUVAL-ST. JOHNS- 400 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF UNF...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAYARD...UNF...SAN PABLO AND PALM VALLEY THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3012 8136 3011 8155 3026 8157 3030 8140 TIME...MOT...LOC 2000Z 246DEG 2KT 3023 8151 ZIBURA
Special weather statement, Oct 4, 4:02 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 PM EDT THU OCT 4 2012 FLZ025-033-042030- DUVAL-ST. JOHNS- 402 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF UNF...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAYARD...UNF...SAN PABLO AND PALM VALLEY THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3012 8136 3011 8155 3026 8157 3030 8140 TIME...MOT...LOC 2000Z 290DEG 9KT 3023 8151 ZIBURA
Special weather statement, Oct 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT THU OCT 4 2012 FLZ032-037-042045- CLAY-PUTNAM- 412 PM EDT THU OCT 4 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CLAY AND NORTHERN PUTNAM COUNTIES FOR EXCESSIVE LIGHTNING AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF GREEN COVE SPRINGS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GREEN COVE SPRINGS THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3000 8177 2999 8163 2977 8170 2978 8188 TIME...MOT...LOC 2012Z 275DEG 3KT 2992 8172 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:23 AM EDT | Dense Fog Advisory | JAX | Baker, Bradford, Nassau, Union | 112 min |
| Oct 4, 1:29 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 2 hr |
| Oct 4, 2:29 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Nassau | 61 min |
| Oct 4, 3:16 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 44 min |
| Oct 4, 3:31 PM EDT | Special Weather Statement | JAX | Putnam | 29 min |
| Oct 4, 3:52 PM EDT | Special Weather Statement | JAX | Clay | 23 min |
| Oct 4, 4:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Oct 4, 4:02 PM EDT | Special Weather Statement | JAX | Duval | 28 min |
| Oct 4, 4:15 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Putnam, Saint Johns | 60 min |
| Oct 4, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Oct 4, 4:41 PM EDT | Special Marine Warning | JAX | 94 min | |
| Oct 4, 4:44 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Oct 4, 5:06 PM EDT | Special Weather Statement | JAX | Bradford | 39 min |
| Oct 4, 5:27 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Marion, Putnam | 63 min |
| Oct 4, 5:58 PM EDT | Special Weather Statement | JAX | Alachua | 32 min |
| Oct 4, 6:07 PM EDT | Areal Flood Advisory | JAX | Marion | 83 min |
| Oct 4, 6:29 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Oct 4, 6:46 PM EDT | Areal Flood Advisory | JAX | Flagler | 119 min |
| Oct 4, 6:48 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Oct 4, 7:10 PM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Oct 4, 7:31 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Oct 4, 7:46 PM EDT | Areal Flood Warning | JAX | Marion | 119 min |
| Oct 4, 3:17 PM EDT | Special Weather Statement | JAX | Camden | 43 min |
| Oct 4, 3:55 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 21 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.